Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 346, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 5, 2007, 4:57 PM MDT for Cherry County, Nebraska. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2007, 4:57 PM MDT (22:57 UTC)
- Expired
- Aug 5, 2007, 5:34 PM MDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:04 PM MDT | HAIL 1 | 17 Sse Kilgore, NE | QUARTER SIZE HAIL AT MERRITT DAM. |
| Aug 5, 5:04 PM MDT | HAIL 2.75 | 16 Sse Kilgore, NE | BASEBALL SIZE HAIL AT THE WEST END OF MERRITT RESERVOIR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 052257
SVRLBF
NEC031-060000-
/O.NEW.KLBF.SV.W.0346.070805T2257Z-070806T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
457 PM MDT SUN AUG 5 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 600 PM MDT(700 PM CDT)
* AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MERRITT RESERVOIR DAM...OR ABOUT 21 MILES SOUTHWEST OF VALENTINE...
AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MERRITT RESERVOIR DAM BY 615 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4271 10119 4240 10125 4242 10080 4268 10068
4278 10065 4283 10080
$$
CDC2 follow-up statements
000
WWUS53 KLBF 052326
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT SUN AUG 5 2007
NEC031-060000-
/O.CON.KLBF.SV.W.0346.000000T0000Z-070806T0000Z/
CHERRY NE-
526 PM MDT SUN AUG 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM
MDT(700 PM CDT) FOR CENTRAL CHERRY COUNTY...
AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MERRITT RESERVOIR DAM...OR ABOUT 22 MILES SOUTHWEST OF
VALENTINE...MOVING SOUTHEAST AT 20 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4271 10119 4240 10125 4242 10080 4268 10068
4278 10065 4283 10080
$$
CDC000
WWUS53 KLBF 052334
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT SUN AUG 5 2007
NEC031-052343-
/O.CAN.KLBF.SV.W.0346.000000T0000Z-070806T0000Z/
CHERRY NE-
533 PM MDT SUN AUG 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY IS
CANCELLED...
THIS STORM HAS WEAKENED AND NO SEVERE WEATHER IS EXPECTED. SEVERE
WEATHER CONTINUES FARTHER EAST ACROSS EASTERN CHERRY COUNTY AND
CENTRAL BROWN COUNTY.
LAT...LON 4271 10119 4240 10125 4242 10080 4268 10068
4278 10065 4283 10080
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:24 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 5, 2:24 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 PM CDT SUN AUG 5 2007 .DISCUSSION... NO REAL CHANGES IN THE FCST THINKING THROUGH WEDNESDAY. THE NAM12 AND GFS BOTH INDICATE A STEADY STREAM OF DISTURBANCES MOVING OFF THE COLO FRONT RANGE. THE ATM WILL BE STRONGLY CAPPED SO WIDESPREAD CONVECTION IS UNLIKELY. ANY STORMS WHICH FORM WILL CERTAINLY BE CAPABLE OF PRODUCING INTENSE RAINFALL AND SPC HAS OUTLOOK THE AREA FOR SEVERE WEATHER MONDAY AND TUESDAY. BOTH THE NAM AND THE GFS SHOW DEEP MOISTURE REMAINING ACROSS THE FCST AREA FOR MOST OF THE NEXT 7 DAYS AS A BROAD H5 UPPER LEVEL RIDGE SLOWLY MIGRATES EASTWARD TOWARD THE MISSISSIPPI VALLEY AND THEN RETREATS BACK WEST LATER THIS WEEK. THROUGH WEDNESDAY...NEBRASKA WILL REMAIN ON THE NRN PERIPHERY OF A BROAD SUBTROPICAL RIDGE. STEERING WINDS ALOFT WILL TRACK DISTURBANCES ACROSS THE AREA ALMOST DAILY. WINDS ALOFT WILL ALSO BE QUITE STRONG SUPPORTING DEEP CONVECTION AND TROPICAL MOISTURE WILL CIRCULATE AROUND THE RIDGE PROVIDING AMPLE SUPPORT FOR LOCALLY HEAVY RAINFALL. THE LATEST SIMULATION OF THE GFS SHOWS THE H5 RIDGE AMPLIFYING ACROSS NEB LATER THIS WEEK. THIS IS SUPPORTED BY THE ECMWF. THIS TREND WOULD KEEP THE AREA DRIER LATER THIS WEEK AS THE STORM TRACK WOULD BE FARTHER WEST...NORTH AND EAST AROUND THE PERIPHERY OF THE RIDGE. FOR TONIGHT...THE SURFACE DRYLINE FROM KSNY NORTH TO KPHP APPEARS TO BE THE BEST FOCUS FOR STORM DEVELOPMENT. ACTIVITY IS EXPECTED TO BE ISOLATED TO SCATTERED WITH A FEW STRONG TO SEVERE STORMS. HAIL AND WIND ARE THE MAIN THREAT WITH AN ISOLD TORNADO POSSIBLE ACROSS NRN NEB WHERE A TRIPLE PT IS FORMING. THE TEMP FORECAST IS THE USUAL BLEND OF NAM12 2M TEMPS...GUIDANCE AND HPC GUIDANCE. A SLIGHT DOWNWARD ADJUSTMENT WAS MADE AS GUIDANCE HAS BEEN TOO WARM THIS SUMMER. HIGHS ARE GENERALLY EXPECTED IN THE LOWER TO MID 90S IN THE VERY MOIST ENVIRONMENT. && .AVIATION... LOW LEVEL MOISTURE CONTINUES TO BE PLENTIFULLY ACROSS MOST OF THE REGION...EXCEPT ALONG THE FOOTHILLS OF THE ROCKIES. ALL THIS MOISTURE HAS CREATED AN UNSTABLE ATMOSPHERE WITH THE POTENTIAL FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WHERE EVER THERE ARE SURFACE BOUNDARIES. THE HIGH MOISTURE WILL ALSO AID IN THE DEVELOP OF MVFR CIGS AND/OR VSBYS...ALONG AND EAST A KIML TO KVTN LINE. LOCALLY CIGS OR VSBYS MAY BRIEFLY DROP TO IFR FOR AREAS EAST OF A KLBF TO KANW LINE NEAR SUNRISE. A RETURN TO VFR BY MID TO LATE MORNING IS EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Aug 5, 2:39 PM MDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT SUN AUG 5 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-062045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 339 PM CDT SUN AUG 5 2007 /239 PM MDT SUN AUG 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. MOST THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT ACROSS THE OUTLOOK AREA DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT SEVEN DAYS AS NUMEROUS DISTURBANCES TRACK ACROSS THE CENTRAL PLAINS. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM MONDAY THROUGH SATURDAY. ON MONDAY AND TUESDAY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. AT THIS TIME...THE GREATEST THREAT FOR SEVERE WEATHER WILL BE EAST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS THE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Aug 5, 4:04 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
504 PM CDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 SE KILGORE 42.89N 100.89W
08/05/2007 E1.00 INCH CHERRY NE LAW ENFORCEMENT
SHERIFF DEPUTY OBSERVED QUARTER SIZE HAIL...AND THEN
TURNED AROUND AS CONDITIONS WERE DETERIORATING RAPIDLY.
&&
BTAYLORLocal storm report, Aug 5, 4:15 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
515 PM CDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 7 S VALENTINE 42.77N 100.55W
08/05/2007 E1.25 INCH CHERRY NE LAW ENFORCEMENT
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:55 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 65 min |
| Aug 5, 3:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 33 min |
| Aug 5, 3:45 PM MDT | Tornado Warning | LBF | Cherry | 45 min |
| Aug 5, 4:08 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Aug 5, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Aug 5, 4:53 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 67 min |
| Aug 5, 5:23 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.